Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 43, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 19, 2010, 8:34 PM MST for Huerfano County, Las Animas County, Colorado. It took effect at Nov 20, 2010, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 8:34 PM MST (03:34 UTC)
- In effect from
- Nov 20, 2010, 10:00 AM MST
- Expired
- Nov 20, 2010, 6:03 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS85 KPUB 200334 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 834 PM MST FRI NOV 19 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 229...230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN HUERFANO COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SOUTHERN I-25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN HUERFANO COUNTIES FOR LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT...AND THE DEVELOPMENT OF STRONG SOUTHWESTERLY DOWNSLOPE WINDS ON SATURDAY. COMBINED WITH THE DRY FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ229-230-233-201945- /O.NEW.KPUB.FW.W.0043.101120T1700Z-101121T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 834 PM MST FRI NOV 19 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230...AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
580 WWUS85 KPUB 201148 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 448 AM MST SAT NOV 20 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 229... 230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN HUERFANO COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN HUERFANO COUNTIES FOR LATE THIS MORNING THROUGH THE AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN THE DEVELOPMENT OF STRONG SOUTHWESTERLY WINDS TODAY...AND THE RELATIVE HUMIDITIES WILL DROP TO BELOW 15 PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS...WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. COZ229-230-233-210100- /O.CON.KPUB.FW.W.0043.101120T1700Z-101121T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 448 AM MST SAT NOV 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WIND...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
989 WWUS85 KPUB 202157 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MST SAT NOV 20 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 229... 230...AND 233...WHICH INCLUDES LAS ANIMAS AND EASTERN HUERFANO COUNTIES...FROM 10 AM TO 6 PM SATURDAY FOR GUSTY WINDS...LOW HUMIDITY VALUES...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL PASO...PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...LAS ANIMAS AND HUERFANO. FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ALONG WITH DRY FUELS. .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN HUERFANO COUNTIES FOR LATE THIS MORNING THROUGH THE AFTERNOON. THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN THE DEVELOPMENT OF STRONG SOUTHWESTERLY WINDS TODAY...AND THE RELATIVE HUMIDITIES WILL DROP TO BELOW 15 PERCENT. THESE WEATHER CONDITIONS COMBINED WITH THE DRY FUELS...WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE SPREAD POSSIBLE. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE PLAINS TOMORROW AFTERNOON DUE TO STRONG WEST TO SOUTHWEST WINDS..DRY FUELS AND LOW RELATIVE HUMIDITIES. COZ229-230-233-211400- /O.NEW.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ /O.CON.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 257 PM MST SAT NOV 20 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229... 230 AND 233... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WIND...SOUTHWEST 20 TO 30 MPH TODAY AND WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH TOMORROW. * HUMIDITY...10 TO 15 PERCENT BOTH TODAY AND TOMORROW. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED THE REST OF TODAY AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ226>228-231-232-234>237-211400- /O.NEW.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 257 PM MST SAT NOV 20 2010 ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WIND...WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH. * HUMIDITY...10 TO 15% * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD ARE EXPECTED SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HODANISH
025 WWUS85 KPUB 210042 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 542 PM MST SAT NOV 20 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL PASO... PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS ANIMAS AND HUERFANO. THIS FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ALONG WITH DRY FUELS. .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CANCELLED THE RED FLAG WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN HUERFANO COUNTIES FOR THE REMAINDER OF THIS EVENING. WINDS HAVE DIMINISHED ACROSS THE REGION THIS EVENING. HOWEVER STRONG GUSTY WINDS ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY APPROACH OR DROP SLIGHTLY BELOW 15 PERCENT...AND COMBINED WITH THE DRY FUELS...WILL LEAD TO THE POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS SUNDAY AFTERNOON. COZ229-230-233-211645- /O.CAN.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/ /O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 542 PM MST SAT NOV 20 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WIND...WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE NIGHT BUT WILL INCREASE AGAIN FROM THE WEST TO SOUTHWEST WINDS AT 20 TO 35 MPH TOMORROW. * HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT TOMORROW. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE AGAIN TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ226>228-231-232-234>237-211645- /O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 542 PM MST SAT NOV 20 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226...227... 228...231...232...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WIND...WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AT 20 TO 35 MPH. * HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
753 WWUS85 KPUB 210103 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 603 PM MST SAT NOV 20 2010 ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS TOMORROW AFTERNOON. THIS INCLUDES FIRE WEATHER ZONES 226 THROUGH 237. THIS INCLUDES THE COUNTIES OF EL PASO... PUEBLO...CROWLEY...OTERO...BENT...KIOWA...PROWERS...BACA...LAS ANIMAS AND HUERFANO. THIS FIRE WEATHER WATCH IS FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ALONG WITH DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CANCELLED THE RED FLAG WARNING FOR THE SOUTHERN INTERSTATE 25 CORRIDOR...INCLUDING LAS ANIMAS AND EASTERN HUERFANO COUNTIES FOR THE REMAINDER OF THIS EVENING. WINDS HAVE DIMINISHED ACROSS THE REGION THIS EVENING. HOWEVER STRONG GUSTY WINDS ARE EXPECTED TO SPREAD ACROSS ALL OF THE SOUTHEAST PLAINS SUNDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY APPROACH OR DROP SLIGHTLY BELOW 15 PERCENT...AND COMBINED WITH THE DRY FUELS...WILL LEAD TO THE POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS. THUS...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF THE SOUTHEAST COLORADO PLAINS SUNDAY AFTERNOON. COZ229-230-233-211730- /O.CAN.KPUB.FW.W.0043.000000T0000Z-101121T0100Z/ /O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- EASTERN LAS ANIMAS COUNTY- 603 PM MST SAT NOV 20 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 229...230 AND 233... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONES 229...230 AND 233. * WIND...WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE NIGHT BUT WILL INCREASE AGAIN FROM THE WEST TO SOUTHWEST WINDS AT 20 TO 35 MPH TOMORROW. * HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT TOMORROW. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE AGAIN TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ226>228-231-232-234>237-211730- /O.CON.KPUB.FW.A.0030.101121T1900Z-101122T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 603 PM MST SAT NOV 20 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 226...227... 228...231...232...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...231... 232...234...235...236 AND 237. * WIND...WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AT 20 TO 35 MPH. * HUMIDITY...MAY DROP TO AROUND OR SLIGHTLY BELOW 15 PERCENT. * IMPACTS...CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 19, 8:05 PM MST, 29 minutes earlier.
Area forecast discussion, Nov 19, 8:05 PM MST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 805 PM MST FRI NOV 19 2010 .UPDATE... ...RED FLAG WARNING FOR EASTERN HUERFANO AND LAS ANIMAS COUNTIES TOMORROW... ...BLIZZARD WARNING AND WINTER STORM WARNINGS ISSUED FOR THE CONTINENTAL DIVIDE TOMORROW NIGHT THROUGH MONDAY... (TONIGHT AND TOMORROW) SHALLOW FRONT HAS BACKDOORED INTO SE CO WITH DEW POINTS ALONG THE I-25 CORRIDOR AROUND KPUB ON THE RISE. HOWEVER...00Z NAM CONTINUES TO ADVERTISE POOR RELATIVE HUMIDITY RECOVERIES FOR THE SOUTHERN I-25 CORRIDOR FROM COLORADO CITY TO RATON RIDGE...WHERE EASTERLY PUSH WILL HAVE A HARD TIME MAKING IT INTO THAT REGION. SFC DEW POINTS DOWN AROUND KTAD ARE IN THE SINGLE DIGITS...AND AS SOUTHWESTERLY FLOW INCREASES TOMORROW AHEAD OF THE NEXT SYSTEM DROPPING INTO THE PACIFIC NORTHWEST...SFC LEE TROF WILL DEEPEN WITH GUSTY SOUTHWESTERLY WINDS EXPECTED TO INCREASE BY LATE MORNING/EARLY AFTERNOON. THERE WILL BE PERIODIC HIGH CLOUDINESS...BUT LATEST NAM SHOWS HIGH CLOUD DECK CLEARING IN THE AFTERNOON WHICH SHOULD AID IN DEEP MIXING AND WARMING TEMPS. HAVE OPTED TO JOIN NEIGHBORING OFFICE TO THE SOUTH AND ISSUE A RED FLAG WARNING FOR LAS ANIMAS AND EASTERN HUERFANO COUNTIES. AM ALSO GETTING A NARROW RIBBON OF CRITICAL FIRE WEATHER CONDITIONS ACROSS SRN/WRN PUEBLO COUNTY...AND WESTERN EL PASO COUNTY...BUT GIVEN THAT THE GREATER PART OF THESE ZONES WILL STAY UNDER THE COOLER AIR MASS/WEAKER EASTERLY SFC WINDS...WILL NOT HOIST ANY FIRE WEATHER HIGHLIGHTS FOR THESE REGIONS AND GIVE MID SHIFT A FEW MORE RUNS TO EVALUATE. FOR NOW...APPEARS ANY WINDOW FOR CRITICAL FIRE WEATHER CONDITIONS FOR EL PASO AND PUEBLO COUNTIES MAY NOT MAKE THE REQUIRED 3 HOUR DURATION. OTHERWISE...SHORT RANGE FORECAST IN GOOD SHAPE...AND ONLY MADE SOME MINOR ADJUSTMENTS ALONG THE BORDERS TO IMPROVE CONSISTENCY. -KT (SATURDAY NIGHT THROUGH MONDAY) WITH HIGH VOLUME PRE-HOLIDAY TRAVEL EXPECTED OVER THE PASSES LATER THIS WEEKEND AND INTO EARLY NEXT WEEK...HAVE GONE AHEAD WITH UPGRADING OUR WINTER STORM WATCH FOR THE CONTINENTAL DIVIDE...INCLUDING THE SAWATCH...SAN JUANS...MOSQUITO RANGE AND LA GARITAS. LOWER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES SHOULD BE SUFFICIENTLY SHELTERED THAT SNOWFALL STAYS BELOW WARNING RATES...SO WILL CONVERT THE WATCH TO AN ADVISORY FOR THESE AREAS INCLUDING KLXV. STILL COULD SEE UP TO A FOOT OF SNOW EVEN AT THESE ELEVATIONS...BUT SPREAD OVER A COUPLE DAYS. BIG SNOW WINNER SHOULD BE WOLF CREEK AND SW SLOPES OF THE ERN SAN JUANS...WHICH COULD SEE 4 FEET PLUS LOCALLY BY MONDAY AFTERNOON. WITH 140 KT JET MOVING THRU JUST S OF THE AREA MON MORNING...EXPECT BLIZZARD CONDITIONS BEGINNING SUN NIGHT AND LASTING THROUGH MON MORNING FOR THE HIGHER ELEVATIONS AND W SLOPES/EXPOSED RIDGES OF THE SAN JUANS. SNOW RATES OF 2 OR MORE INCHES PER HOUR AND WIND GUSTS IN EXCESS OF 60 MPH WILL RESULT IN LIFE THREATENING CONDITIONS FOR THIS TIME AND REGION. SINCE THIS WILL DEFINE THE EVENT FOR THE SAN JUANS...WILL GO WITH A BLIZZARD WARNING AND STRESS THAT TRUE BLIZZARD CONDITIONS ARE NOT EXPECTED UNTIL LATE SUN...ALTHOUGH HEAVY SNOW AND BLOWING SNOW WILL STILL BE OCCURRING FROM THE BEGINNING OF THE WARNING...LATE TOMORROW NIGHT. ROSE && .PREV DISCUSSION... /ISSUED 411 PM MST FRI NOV 19 2010/ SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY... COOL FRONT HAS HUNG UP AND WAS LOCATED (VERY ROUGHLY) FROM A KCOS...FOWLER...KSPD LINE. AS OF 230 PM...FRONT IS WELL DEFINED ON 88D HUNG UP ALONG THE CROWLEY/PUEBLO COUNTY LINE. SAT PIX SHOWS LOTS OF CIRRUS MOVING ACROSS...ALTHOUGH THE THICKER WAVE CLOUDS HAVE BROKEN UP QUITE A BIT JUST EAST OF THE ROCKIES. ON THE LARGE SCALE...BROAD..MODERATE TO STRONG WSW FLOW AT MID LEVELS EXISTS OVER MOST OF THE WESTERN CONUS ASSOCIATED WITH THE TROUGH OFF THE WEST COAST. TONIGHT... ANOTHER TOUGH MIN TEMP FCST. MIN TEMPS YDAY WERE VERY WARM WHERE THE WINDS KEPT UP. I EXPECT A REPEAT PERFORMANCE OF THIS TONIGHT ALONG AND WEST OF THE COOL FRONT WHICH WILL PUSH UP TO NEAR THE MTNS TONIGHT. FRONT WILL ROUGHLY REACH TO ABOUT 6000 KFT ELEVATION AND THEN STALL. WEST OF THIS LINE WEST WINDS WILL KEEP UP AND TEMPS WILL STAY IN THE 40S AND MAYBE 50S. EAST OF THIS LINE IT WILL BE MUCH COOLER AND LOW CLOUDS WILL FORM. I EXPECT MUCH OF THE PLAINS BELOW 5500 FEET WILL BE UNDER CLOUDS BY SUNRISE TOMORROW. AS FOR MIN TEMPS...I GENERALLY WENT ABOVE TO WELL ABOVE GUIDANCE FOR TONIGHT GIVEN THE CLOUDS (BOTH HIGH AND LOW) AND THE WINDS KEEPING UP. SATURDAY... FRONT WHICH WILL BE BACKED UP TO NEAR THE MTNS AT SUNRISE WILL SLOWLY BE PUSHED EAST TOMORROW. BY MID DAY TOMORROW FRONT WILL LIKELY BE LOCATED FROM ROUGHLY KLHX TO KSPD. AREAS WEST OF THIS LINE WILL BE BREEZY...MILD...WITH LOW RH VALUES...WHILE EAST OF THIS BOUNDARY IT WILL BE COOLER WITH MUCH HIGHER RH VALUES. SOME AREA...ESPECIALLY LAS ANIMAS COUNTY...AND EL PASO COUNTY WILL HAVE TO BE WATCHED FOR FIRE WX CONCERNS. AS FOR THE MTNS...SNOWS ARE STILL ON SCHEDULE TO ARRIVE TOMORROW AFTERNOON...AND WILL REALLY GET GOING BEYOND THIS PERIOD. \/34 LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) ..SIGNIFICANT WIND AND SNOW POTENTIAL(HEAVIEST SNOW AMOUNTS SO FAR THIS 2010/2011 COOL SEASON...POSSIBLY IN THE 1 TO 4 FOOT RANGE) OVER PORTIONS OF THE WESTERN AND CENTRAL MOUNTAINS FROM LATER SATURDAY NIGHT INTO MONDAY NIGHT... ..STRONG AND GUSTY WINDS(ESPECIALLY OVER FAVORED HIGHER TERRAIN AREAS) EXPECTED FROM SATURDAY NIGHT INTO MONDAY EVENING... ..BELOW SEASONAL TEMPERATURES ALSO EXPECTED FROM MONDAY THROUGH THANKSGIVING...WITH RATHER COLD TEMPERATURES ANTICIPATED FROM WEDNESDAY INTO THANKSGIVING MORNING... LONGER TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT LIMITED TO SNOW AMOUNTS OVER THE WESTERN AND CENTRAL MOUNTAINS(ESPECIALLY FROM LATER SATURDAY NIGHT INTO MONDAY NIGHT)...STRONG AND GUSTY WIND POTENTIAL FROM SATURDAY NIGHT INTO MONDAY EVENING...TEMPERATURES... AND NEAR CRITICAL/CRITICAL FIRE WEATHER ISSUES FROM LATER SUNDAY MORNING INTO SUNDAY AFTERNOON(ESPECIALLY OVER PORTIONS OF BACA COUNTY). RECENT LONGER TERM COMPUTER SIMULATIONS STILL SUGGEST THAT MOIST AND STRONG OROGRAPHIC FLOW DEVELOPS OVER THE WESTERN AND CENTRAL MOUNTAINS FROM LATER SATURDAY NIGHT AND CONTINUES INTO MONDAY EVENING. THE MOST SIGNIFICANT SNOW(POSSIBLY IN THE 1 TO 4 FOOT RANGE) OF THE 2010/2011 COOL SEASON IS ANTICIPATED WITH THIS SET-UP AND THEREFORE HAVE ISSUED A WINTER STORM WATCH FOR ZONES 58>61...63 AND 66>68 FROM 06Z SUNDAY TO 03Z TUESDAY. IF METEOROLOGICAL PARAMETERS BECOME IDEALLY JUXTAPOSED...SEVERAL FEET OF SNOW WILL BE POSSIBLE(ESPECIALLY OVER HIGHER ELEVATIONS OF ZONE 68) FROM LATER SATURDAY NIGHT INTO MONDAY EVENING. IN ADDITION TO THE SNOW...STRONG WINDS ARE ANTICIPATED OVER THE WESTERN AND CENTRAL MOUNTAINS WITH THIS UPCOMING EVENT. PLEASE STAY TUNED FOR THE LATEST UPDATES. OUTSIDE OF THE WINTER STORM WATCH AREAS...GENERALLY NIL TO LOW GRADE POPS ARE PROJECTED FROM SATURDAY NIGHT INTO NEXT FRIDAY...HOWEVER THE ONE EXCEPTION TO THIS WILL BE OVER PORTIONS OF THE SANGRE DE CRISTO MOUNTAINS(ESPECIALLY SOUTHERN SECTIONS) FROM LATER SUNDAY INTO SUNDAY NIGHT AND THEN AGAIN FROM LATER MONDAY INTO MONDAY EVENING WHERE SEVERAL INCHES OF WIND BLOWN SNOW WILL BE POSSIBLE...WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. SPEAKING OF WINDS...GUSTY WINDS NEARING 75 MPH AT TIMES WILL BE POSSIBLE OVER FAVORED HIGHER TERRAIN REGIONS FROM SATURDAY NIGHT INTO MONDAY. AT THIS POINT IT APPEARS THAT THE HIGHEST WIND POTENTIAL SHOULD BE NOTED FROM APPROXIMATELY 04Z TO 16Z SUNDAY AND THEN AGAIN FROM 04Z TO 15Z MONDAY. IF THE UPPER JET CORE MOVES IN STRONGER THAN CURRENTLY ANTICIPATED...THEN A HIGH WIND WARNING MAY BECOME NECESSARY DURING THE PREVIOUSLY MENTIONED TIME-FRAME. ALSO...DUE TO THE COMBINATION OF EXISTING DRY CONDITIONS OVER THE FAR SOUTHEAST PLAINS...GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITES...NEAR CRITICAL TO CRITICAL FIRE WEATHER ISSUES MAY ARISE FROM LATE SUNDAY AFTERNOON INTO SUNDAY AFTERNOON(ESPECIALLY OVER SOUTHERN PORTIONS OF BACA COUNTY). IN ADDITION...THE STORM PREDICTION CENTER(SPC) IS HIGHLIGHTING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS SUNDAY. WFO PUEBLO WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY. ANOTHER LONGER TERM METEOROLOGICAL ISSUE IS THE POTENTIAL FOR BELOW SEASONAL TEMPERATURES FROM MONDAY INTO THANKSGIVING DAY...ESPECIALLY FROM WEDNESDAY INTO THANKSGIVING MORNING. THE POTENTIAL EXISTS THAT AREAS SUCH AS COLORADO SPRINGS AND PUEBLO WILL EXPERIENCE THE COLDEST MAXIMUM AND MINIMUM TEMPERATURES SEEN SO FAR THIS 2010/2011 COOL SEASON. ALL IN ALL...A VERY ACTIVE METEOROLOGICAL PATTERN IS EXPECTED DURING THE NEXT SEVERAL DAYS. AVIATION... AS OF 230 PM...COOL FRONT WAS HUNG UP JUST EAST OF KPUB...AS PER LOOP OF KPUX 88D. I ANTICIPATE LATER THIS AFTERNOON AND INTO THIS EVENING THAT THIS FRONT WILL BACK UP TO THE MTNS. COOL AIR IS S51OW SO EXPECT THE LOW STRATUS TO MAINLY AFFECT AREAS AT OR BELOW 6000 FEET. LIKEWISE..KPUB WILL LIKELY FALL INTO LOW CLOUDS DURING THE EARLY MORNING HOURS OF SATURDAY AND LAST UNTIL MID TO LATE MORNING. KCOS IS GOING TO BE MORE PROBLEMATIC. SINCE THE COOL AIR IS SO S51OW...CLOUDS MAY NOT MAKE IT AS FAR N AS KCOS. FOR NOW...WILL MENTION SCT 010 IN THE KCOS TAF. KALS WILL BE VFR NEXT 24H. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 6 PM MST SATURDAY FOR COZ229-230- 233. WINTER STORM WARNING FROM 11 PM SATURDAY TO 8 PM MST MONDAY FOR COZ058-060-061-066-067. BLIZZARD WARNING FROM 11 PM SATURDAY TO 8 PM MST MONDAY FOR COZ068. WINTER WEATHER ADVISORY FROM 11 PM SATURDAY TO 8 PM MST MONDAY FOR COZ059-063. && 31/44
Hazardous weather outlook, Nov 19, 6:30 AM MST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MST FRI NOV 19 2010 COZ058>089-093>099-201330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 630 AM MST FRI NOV 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF MODERATE TO HEAVY SNOWFALL ARE EXPECTED OVER THE CENTRAL AND SOUTHWEST MOUNTAINS SATURDAY NIGHT THROUGH WEDNESDAY...AS A STRONG JET STREAM MOVES INTO SOUTHERN COLORADO. STRONG SOUTHWEST WINDS WILL BRING ABUNDANT PACIFIC MOISTURE TO THE AREA AND THE POTENTIAL FOR SIGNIFICANT SNOWFALL. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED OVER THE EASTERN SAN JUAN MOUNTAINS...WHERE UP TO THREE FEET OF SNOW MAY ACCUMULATE AT PASS LEVEL BY MONDAY. TOTAL SNOW ACCUMULATIONS OF A FOOT OR MORE MAY OCCUR OVER ALL OF THE CENTRAL MOUNTAIN REGION BY MID-WEEK. SNOW AND BLOWING SNOW WILL LIKELY CAUSE HAZARDOUS TRAVEL OVER THE HIGH MOUNTAIN PASSES THROUGH THIS PERIOD. SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS OF 50 TO 70 MPH WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY...WITH THE STRONGEST WINDS OVER THE HIGHER TERRAIN...AS THE JET STREAM CONTINUES TO MOVE ACROSS THE STATE. A MUCH COOLER AIR MASS IS EXPECTED TO MOVE ACROSS THE EASTERN MOUNTAINS AND PLAINS TUESDAY AND WEDNESDAY. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY...WHICH COULD CAUSE SOME HOLIDAY TRAVEL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 8:26 PM MST | Blizzard Warning | PUB | Conejos, Mineral, Rio Grande | 66 hr |
| Nov 19, 8:26 PM MST | Winter Storm Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 71 hr |
| Nov 19, 8:26 PM MST | Winter Weather Advisory | PUB | Chaffee, Lake | 66 hr |
| Nov 20, 2:57 PM MST | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 14 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.